Update on earlier post (t3 only regimen)

About a month ago I wrote this: healthunlocked.com/thyroidu...

The update is that I have reduced my t3 because I felt tired and had diarrhoea on 37.5 mcg t3 alone. I had tried bumping it up a little (quarter of a tab) a couple of days last week, thinking maybe I was on too little because of the tiredness, but it was no help so I'm trying reducing a little. My mood is slightly better. I just felt so grim and wanted to smite everyone with bolts of fire from my eyes. So I am feeling less violent, which I will take as a good sign. :-) And my husband arrives at the end of the week and I'm sure he will also be appreciative of diminished aggression.

I am worried about my heart. I am hovering around 80bpm, often just above (85-90). The only time it is lower than 80 is when I first awake in the morning. I am susceptible to squirts of adrenaline, which is troublesome. Any challenge gets me in fighting mode before I even know it has happened. The good news is that this now seems to have receded a bit.

So the other variable I must acknowledge is that I am drinking quite a bit of coffee just to get through the day. The pot is made with some normal coffee and a fair bit (at least half) decaf in, so it is not rocket fuel, but perhaps with my hairtrigger heart pumped full of t3 and adrenaline, this is not a good combo for me. This is not my usual way of doing things, but I'm staying with my mum, and she drinks a lot of coffee. It is hot here, so probably this is needling my sleep a little. If I was giving myself advice (I'm such a busybody) I would tell myself to cut out the coffee completely and go to bed early and see what happens to my pulse and gut. But then I would collapse in a coma so that may not be an option.

If you have got this far, thanks for reading this, my reliable thyroid friends. Your commiserations are a delight to me when I feel I am flailing in the dark. :-)

8 Replies

oldestnewest
  • So sorry I am unable to offer any positives. I think you are the one that will work it out in time - and will be able to answer your own questions. :-)

    Just a very small thing- they do say that the chemicals used to de-caff coffee are more harmful than straight coffee. Maybe your coffee is affecting the absorption of T3 and the vitals.... just a thought :-)

    Hope you soon feel better....

  • Yup, you are right of course. It will get figured out in the end. When I despair I come here and ask for hand-holding and helpful suggestions but I'm under no illusions that there is a magic bullet. :-)

  • Hope you are feeling better today :-)

  • Thanks Marz. I'm the same. But I am never as bad as I was when I felt really ill so it will be okay. :-)

  • Hi I am on 20 mcg of T3 as prescribed by my endo. I am having the same issues with my heart rate. The usual rate is about 72 but now it is at least 80. I also am having at least 3 bowel movements a day which is proving to be quite a pain.

  • Hi lizzie1. Yes, me too. Yes, it is a pain.

    And I still feel symptomatic (hypo) so I don't see how I can be overmedicated - ? And even on this new slightly lower dose that old drugged hypo feeling has come back in the morning but my gut is still on overdrive and my heart is still too fast and over-responding to any stimulus (emotional or physical).

    I can't help but wonder if the buffering effect of t4 is helpful in these areas. Now I am getting nothing but t3 directly into my system it's like it is overstimulating every part of me without making me well.

    lizzie1, were you on levo before? The levo made me bloated and didn't seem to help me much on its own. On a really good, high (for me) dose, my hair began to come back, I suffered less with the cold and I had maybe 10-20% more energy. If I remember correctly, at 150mcg, my t3 and t4 were at the top of the ranges and tsh was suppressed, but I was terribly swollen and tired. A little t3 added to the levo helped immensely for about six months and then I seemed to go hypo again (constipation, exhaustion). My meds were increased but I had too much trouble with my heart racing.

    What's your story?

  • Bit of a long story so I will keep it short. Diagnosed with sub-clinical thyroid issues. The worst my TSH got to initially before treatment was 6.7 but I also tested positive for antibodies. (Did a private test).

    Started on 50 mcg levo by my GP. Huge headaches and did not feel any better .Struggled on for a year and the endo I saw wanted me to reduce to 25 mcg even though I had a tsh of 5 whilst on meds. Gave up with the NHS and went private to try first Erfa and then Armour. Did not feel any better though I got up to 2 grains. On paper my results looked ok but I actually felt worse. Dreadful pain in my legs. Gave up on the NDT and went back to another NHS endo who has now decided to try me on T3 only. Am only on 20 mcg but i keep going to the loo! My pulse is up slightly too. I feel so dreadful first thing on a morning, I only start to function after about 10. Am going back next month to the endo and am hoping to increase as I think the 20 mcg is not sufficient. Cannot tolerate the fatigue. I am having to sleep in the afternoon for about an hour.

    I worry that this is it and I will be left feeling like this forever.

    I have forgotten what it feels like to feel normal.

    L

  • Try not to worry too much. It won't help :-) and you may just stumble on the answer anyway. It may come down to the right combination of meds. Some people take lots of different meds and supplements all together but it takes a lot of tweaking. I understand your frustration.

    Have you been tested for sex hormones? The usual vits and minerals?

    When are you taking your t3? I noticed a big improvement taking it around 6am and going back to sleep. I wake up feeling fairly alert if I take a large enough dose early enough.

You may also like...